Alert archive / Montana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 14, 2019, 2:59 PM MDT for Chouteau County, Fergus County, Judith Basin County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2019, 2:59 PM MDT (20:59 UTC)
- Expired
- Jun 14, 2019, 3:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chouteau County, MT, Fergus County, MT, Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 105 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:20 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
757
WUUS55 KTFX 142059
SVRTFX
MTC015-027-045-142130-
/O.NEW.KTFX.SV.W.0009.190614T2059Z-190614T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Great Falls MT
259 PM MDT Fri Jun 14 2019
The National Weather Service in Great Falls has issued a
* Severe Thunderstorm Warning for...
Northern Judith Basin County in central Montana...
West central Fergus County in central Montana...
South central Chouteau County in north central Montana...
* Until 330 PM MDT.
* At 258 PM MDT, a severe thunderstorm was located 11 miles northwest
of Denton, or 22 miles north of Stanford, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Denton and Coffee Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4740 11023 4757 11013 4746 10959 4721 10975
TIME...MOT...LOC 2058Z 292DEG 24KT 4746 11008
HAIL...1.00IN
WIND...60MPH
$$
mpj1 follow-up statement
033
WWUS55 KTFX 142129
SVSTFX
Severe Weather Statement
National Weather Service Great Falls MT
329 PM MDT Fri Jun 14 2019
MTC015-027-045-142138-
/O.EXP.KTFX.SV.W.0009.000000T0000Z-190614T2130Z/
Judith Basin MT-Fergus MT-Chouteau MT-
329 PM MDT Fri Jun 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JUDITH BASIN...WEST
CENTRAL FERGUS AND SOUTH CENTRAL CHOUTEAU COUNTIES WILL EXPIRE AT 330
PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
central and north central Montana.
LAT...LON 4740 11023 4757 11013 4746 10959 4721 10975
TIME...MOT...LOC 2128Z 292DEG 24KT 4741 10990
$$
mpjWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:59 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 14, 2:59 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 259 PM MDT Fri Jun 14 2019 .SYNOPSIS... Strong to severe thunderstorms will continue through early Friday evening across North-central Montana. This activity will weaken and move away to the east through Sunset. Isolated to scattered showers and general thunderstorms return Saturday afternoon. Temperatures trend cooler for the weekend. && .DISCUSSION... A severe thunderstorm watch is in effect for portions of North- central Montana. A few long-lived severe thunderstorms formed in an environment containing moderate instability and favorable shear. The storms have been tracking east-southeast along and just behind an advancing surface front. Strong storms remain possible along this frontal boundary where daytime heating has provided elevated CAPE. Storms may become outflow dominant and merge into more of a storm cluster as they move away to the east. Storms clear out overnight. Another shortwave trough arrives on northwesterly flow during the day on Saturday, producing another round of showers and general thunderstorms. Temperatures trend cooler on Saturday, nearing seasonal averages. Conditionspersist on Sunday, although afternoon showers will be more favored over southwest Montana. The unsettled northwesterly flow continues into next week with chances for showers continuing every afternoon. There exists a wide range of solutions among the ensemble guidance, but generally converging around a period of cooler and wetter weather late next week. Solutions range from a slow moving, large cut-off low, to a series of shortwave troughs rotating through a disturbed northwesterly flow. Ranchers over our northeastern counties are beginning to experience dry conditions, so rainfall will be welcome it it comes together. There is also potential for this system to produce snow levels down to around 6500 feet over the Northern Rockies including Glacier National Park. && .AVIATION... Updated 600 AM MDT Fri Jun 14 2019 (12Z/14 TAFs) There will be a few isolated showers and thunderstorms this morning but in a few places but the more impactful activity is expected to develop after 18Z. Most of this will be northeast of a Great Falls to Lewistown line. Mostly VFR conditions are expected but showers and storms could produce brief MVFR conditions at times. Showers and storms are expected to diminish this evening. Northwesterly breezes are also expected, mostly for the north-central terminals. rcg && .PRELIMINARY POINT TEMPS/POPS... GTF 50 71 51 73 / 40 50 20 10 CTB 48 70 46 73 / 30 50 30 20 HLN 51 78 52 78 / 10 30 20 30 BZN 46 77 47 76 / 30 20 20 30 WEY 38 71 39 70 / 40 30 40 50 DLN 45 76 48 74 / 10 10 10 20 HVR 50 75 49 76 / 20 20 20 10 LWT 47 69 47 69 / 50 40 40 30 && .TFX WATCHES/WARNINGS/ADVISORIES... ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR Southern Rocky Mountain Front...Cascade...Chouteau...Eastern Teton...Judith Basin...Fergus... && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jun 14, 1:47 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
147 PM MDT FRI JUN 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL VALIER 48.31N 112.25W
06/14/2019 E1.75 INCH PONDERA MT LAW ENFORCEMENT
PONDERA COUNTY SHERIFF RELAYED A PUBLIC
REPORT OF GOLF BALL SIZE HAIL BREAKING
WINDOWS ON NORTH FACING SIDE OF A HOME IN
VALIER.
&&
PNLocal storm report, Jun 14, 2:03 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
203 PM MDT FRI JUN 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 5 SSE VALIER 48.23N 112.23W
06/14/2019 E1.75 INCH PONDERA MT TRAINED SPOTTER
&&
SACSpecial weather statement, Jun 14, 2:09 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Great Falls MT
209 PM MDT Fri Jun 14 2019
MTZ013-142045-
Chouteau-
209 PM MDT Fri Jun 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHOUTEAU
COUNTY...
At 208 PM MDT, a strong thunderstorm was located 11 miles southeast
of Fort Benton, moving east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Geraldine, Shonkin and Square Butte.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4747 11004 4746 11007 4761 11068 4779 11061
4771 10995
TIME...MOT...LOC 2008Z 285DEG 34KT 4768 11053
CoulstonLocal storm report, Jun 14, 2:41 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MDT FRI JUN 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 SSE CONRAD 48.11N 111.89W
06/14/2019 E1.50 INCH PONDERA MT TRAINED SPOTTER
LOTS OF QUARTER- TO PING PONG BALL-SIZED
HAIL UP TO 2 INCHES DEEP AT MILE MARKER 334
ON INTERSTATE 15 IN THE WAKE OF THE SEVERE
THUNDERSTORM.
&&
SACSpecial weather statement, Jun 14, 2:48 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Great Falls MT 248 PM MDT Fri Jun 14 2019 MTZ013-142115- Chouteau- 248 PM MDT Fri Jun 14 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHOUTEAU COUNTY... At 247 PM MDT, a strong thunderstorm was located near Fort Benton, moving southeast at 30 mph. Winds in excess of 40 mph and penny size hail are possible with this storm. Brief heavy rainfall could also cause brief and localized street and low land flooding. Locations impacted include... Fort Benton, Geraldine and Shonkin. This includes Highway 87 between mile markers 42 and 44. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4772 11080 4787 11065 4768 11013 4746 11036 TIME...MOT...LOC 2047Z 304DEG 26KT 4775 11064 Coulston
Local storm report, Jun 14, 2:54 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT FRI JUN 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 5 W BRADY 48.03N 111.94W
06/14/2019 M1.00 INCH PONDERA MT TRAINED SPOTTER
QUARTER-SIZED HAIL WEST OF BRADY. SEVERE
CROP DAMAGE.
&&
PNThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:40 PM MDT | Special Weather Statement | TFX | Glacier | 35 min |
| Jun 14, 12:20 AM MDT | Special Weather Statement | TFX | Liberty | 25 min |
| Jun 14, 12:40 AM MDT | Special Weather Statement | TFX | Liberty | 35 min |
| Jun 14, 12:50 AM MDT | Special Weather Statement | TFX | Liberty | 25 min |
| Jun 14, 12:52 AM MDT | Special Weather Statement | TFX | Chouteau | 23 min |
| Jun 14, 2:00 AM MDT | Special Weather Statement | TFX | Hill | 30 min |
| Jun 14, 11:14 AM MDT | Special Weather Statement | TFX | Glacier | 46 min |
| Jun 14, 12:08 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 37 min |
| Jun 14, 12:33 PM MDT | Special Weather Statement | TFX | Fergus | 57 min |
| Jun 14, 12:44 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera | 46 min |
| Jun 14, 1:09 PM MDT | Special Weather Statement | TFX | Broadwater | 66 min |
| Jun 14, 1:17 PM MDT | Special Weather Statement | TFX | Chouteau | 58 min |
| Jun 14, 1:29 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 46 min |
| Jun 14, 2:09 PM MDT | Special Weather Statement | TFX | Chouteau | 36 min |
| Jun 14, 2:12 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Pondera, Teton | 33 min |
| Jun 14, 2:28 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 32 min |
| Jun 14, 2:43 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Teton | 32 min |
| Jun 14, 2:48 PM MDT | Special Weather Statement | TFX | Chouteau | 27 min |
| Jun 14, 3:13 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 32 min |
| Jun 14, 3:45 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Fergus, Judith Basin | 45 min |
| Jun 14, 3:49 PM MDT | Special Weather Statement | TFX | Toole | 26 min |
| Jun 14, 4:18 PM MDT | Special Weather Statement | TFX | Liberty | 27 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.